Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 16, 2015, 8:59 PM CDT for Clay County, Clinton County, Ray County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 8:59 PM CDT (01:59 UTC)
- Expired
- May 16, 2015, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MO, Clinton County, MO, Ray County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:08 PM CDT | HAIL 0.75 | Kearney, MO | |
| May 16, 9:42 PM CDT | TSTM WND DMG | Lawson, MO | FIRE DEPARTMENT REPORTED POWER POLES DOWN AND POSSIBLE BUILDING COLLAPSE. |
| May 16, 9:42 PM CDT | TSTM WND DMG | Lawson, MO | TREES AND LIMBS DOWN. TIME ESTIMATED FROM RADAR AT 942 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 5:57 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS53 KEAX 170159
SVREAX
MOC047-049-177-170245-
/O.NEW.KEAX.SV.W.0054.150517T0159Z-150517T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
WESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENAIRE...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LIBERTY...KEARNEY...EXCELSIOR SPRINGS...LAWSON...LATHROP...MISSOURI
CITY...WOODS HEIGHTS...CRYSTAL LAKES...HOLT...EXCELSIOR ESTATES...
MOSBY...PRATHERSVILLE...HOMESTEAD AND ELMIRA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 12 AND 39.
I-435 LOOP FROM MILE MARKERS 41 TO 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
3927 9405 3922 9423 3924 9425 3923 9430
3918 9434 3917 9438 3919 9439 3920 9441
3916 9441 3914 9446 3932 9459
TIME...MOT...LOC 0159Z 218DEG 33KT 3924 9444
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON5 follow-up statements
295
WWUS53 KEAX 170202
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT MAY 16 2015
MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
902 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RAY...
SOUTHEASTERN CLINTON AND CLAY COUNTIES UNTIL 945 PM CDT...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...EXCELSIOR SPRINGS...LAWSON...LATHROP...MISSOURI CITY...
WOODS HEIGHTS...CRYSTAL LAKES...HOLT...EXCELSIOR ESTATES...MOSBY...
PRATHERSVILLE...HOMESTEAD AND ELMIRA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 12 AND 39.
I-435 LOOP FROM MILE MARKERS 41 TO 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
3927 9405 3922 9423 3924 9425 3923 9430
3918 9434 3917 9438 3919 9439 3920 9441
3916 9441 3914 9446 3932 9459
TIME...MOT...LOC 0202Z 218DEG 33KT 3926 9442
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTON532
WWUS53 KEAX 170219
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT SAT MAY 16 2015
MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
919 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RAY...
SOUTHEASTERN CLINTON AND EASTERN CLAY COUNTIES UNTIL 945 PM CDT...
AT 908 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN
KEARNEY.
AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEARNEY...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...LAWSON...LATHROP...HOLT...CRYSTAL LAKES...WOODS
HEIGHTS...EXCELSIOR ESTATES...HOMESTEAD AND ELMIRA.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 19 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
3927 9405 3922 9422 3924 9425 3923 9430
3920 9432 3918 9438 3919 9439 3920 9440
3938 9448
TIME...MOT...LOC 0218Z 224DEG 26KT 3934 9429
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON945
WWUS53 KEAX 170229
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT SAT MAY 16 2015
MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
929 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES UNTIL 945
PM CDT...
AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EXCELSIOR
ESTATES...AND MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE
THUNDERSTORM IS LOCATED 5 MILES SOUTHWEST OF MOSBY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWSON...MOSBY...LATHROP...EXCELSIOR SPRINGS...EXCELSIOR ESTATES AND
ELMIRA.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 22 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
3938 9407 3932 9407 3924 9437 3941 9445
TIME...MOT...LOC 0229Z 221DEG 24KT 3939 9423
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON494
WWUS53 KEAX 170240
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT SAT MAY 16 2015
MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
940 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES UNTIL 945
PM CDT...
AT 937 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSON...AND
MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED
NEAR MOSBY MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELMIRA.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 27 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 9427 3954 9421 3953 9421 3953 9419
3952 9411 3937 9407 3935 9407 3929 9432
3940 9438
TIME...MOT...LOC 0239Z 221DEG 24KT 3944 9417
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON892
WWUS53 KEAX 170247
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CDT SAT MAY 16 2015
MOC047-049-177-170257-
/O.EXP.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
947 PM CDT SAT MAY 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAY...
SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3954 9427 3954 9421 3953 9421 3953 9419
3952 9411 3937 9407 3935 9407 3929 9432
3940 9438
TIME...MOT...LOC 0240Z 221DEG 24KT 3944 9416
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:02 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 16, 6:02 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 PM CDT Sat May 16 2015 .DISCUSSION... Issued at 334 PM CDT SAT MAY 16 2015 Main focus with this forecast issuance will be the potential for strong to severe storms this afternoon through early Sunday morning. As the low-level atmosphere destabilized late this morning, a few isolated showers and thunderstorms developed in an area of broad lift, moderate instability, and very little deep layer shear. These storms have begun shifting east, and additional convective initiation over eastern KS and far western MO has thus far struggled. 18 UTC sounding out of KTOP indicates very weak midlevel lapse rates, and thus will likely need some midlevel cooling to support any robust or long-lasting convection. As a result, any convection this afternoon through much of the evening should be weak, and any severe weather threat will hold off until late evening into the early overnight hours. Synoptically, a deep upper trough will continue to push eastward during the evening and overnight hours. Ahead of the trough, deep southwest flow is present aloft and moisture continues to surge into the region at low-levels under south southeast flow. This trough will provide forcing for widespread convection west of the forecast area from late afternoon through tonight; however, ongoing showers through much of central KS has impacted the amount of instability present to fuel these storms, and could impact their severity and longevity. As the upper trough pushes east, deep-layer shear values will begin to increase in response to the backing of low-level winds and the increasing wind speeds aloft associated with the upper jet. MUCAPE values are expected to remain in the 1000-2000 J/kg range as the midlevels finally begin to cool in response to the eastward-moving trough, and a strong low-level jet may help keep the low-level atmosphere mixed during the late evening and early overnight hours. This environment should be supportive of strong to severe storms, but without a good boundary or low-level focus for convection, any severe weather chances tonight will depend on how well storms can develop and organize to our west this evening, and how well they maintain strength as they head eastward into the region. Hi-res model guidance continues to suggest some sort of bowing, multi- cellular structure as storms head into far eastern KS and western MO, but the longevity of these storms is still in question as they propagate east of the trough and into a somewhat less supportive shear and instability profile. Current thinking is that one or more bowing segments could bring severe winds into western portions of the CWA after 10 PM, but may weaken shortly thereafter. Due to the expected storm mode and timing of these storms into the area, the primary severe weather threat will be strong straight-line winds, and any other severe weather hazards are not as likely without the presence of robust, long-lived supercell structures. As storms weaken late tonight into early Sunday morning, storms will likely slow, and some additional shower/isolated storm development is possible as the low-level jet continues to pivot eastward. May need to slightly raise QPF during the 06z-12z timeframe if multiple rounds of even weak thunderstorms are expected, as current precip amounts are only reflective of dying, weak convection after 06z. Any lingering precipitation should clear out during the morning hours on Sunday, and additional storm development Sunday afternoon should occur north and east of the region as the upper low soars northward and low-level drying punches into the forecast area. Cooler temperatures will fill in Monday and especially Tuesday as surface high pressure builds into the northern Plains and northerly flow increases across our forecast area. No additional precipitation is expected Monday or most of Tuesday as dry air continues to filter down into the region from the north. However, southerly flow will begin to return by Tuesday night or Wednesday, bringing warmer temperatures, increasing moisture, and the return of thunderstorm chances for the latter half of the work week and into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 549 PM CDT SAT MAY 16 2015 Convection will be ongoing through the evening and overnight hours. Initially, development to the southwest of Kansas City will cross into the area. Heavy thunderstorms with gusty winds are expected with this first wave of activity, in addition to reduced visibility. A few storms will continue to develop during the evening hours, though the main line of convection will occur just after 05Z. Southerly winds will remain gusty overnight and into Sunday while turning southwesterly through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 654 PM CDT SAT MAY 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 16, 6:53 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SAT MAY 16 2015
KSZ025-103>105-MOZ020-028-170045-
ATCHISON KS-BUCHANAN MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE
KS-
653 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN ATCHISON...WESTERN WYANDOTTE
AND LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND WESTERN BUCHANAN
COUNTY IN NORTHWEST MISSOURI...AND WESTERN PLATTE COUNTY IN WEST
CENTRAL MISSOURI UNTIL 745 PM CDT...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSKALOOSA TO
CENTROPOLIS...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TONGANOXIE...DE SOTO...ATCHISON...BASEHOR...LEAVENWORTH...WESTON...
LANSING...SHAWNEE...BONNER SPRINGS...EDWARDSVILLE...LAKE QUIVIRA...
PLATTE CITY...EASTON...LINWOOD...RUSHVILLE...TRACY...RENO...
CUMMINGS...POTTER AND JARBALO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
I-435 LOOP FROM MILE MARKERS 1 TO 27.
I-29 BETWEEN MILE MARKERS 19 AND 49.
I-229 BETWEEN MILE MARKERS 0 AND 5.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3981 9478 3894 9476 3876 9506 3898 9506
3898 9508 3895 9508 3898 9516 3896 9517
3896 9519 3941 9519 3942 9533
TIME...MOT...LOC 2353Z 220DEG 41KT 3922 9531 3872 9531
LEIGHTONSpecial weather statement, May 16, 7:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT SAT MAY 16 2015
KSZ105-170130-
JOHNSON KS-
751 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY IN EAST CENTRAL
KANSAS UNTIL 830 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GARDNER...OLATHE...LENEXA...SHAWNEE...LAKE QUIVIRA...CLARE...
LACKMANS AND HOLLIDAY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 210 AND 225.
I-435 LOOP FROM MILE MARKERS 0 TO 7 TO 83.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3898 9496 3900 9493 3900 9491 3898 9492
3901 9489 3905 9488 3904 9475 3890 9468
3876 9501 3881 9506 3882 9506
TIME...MOT...LOC 0052Z 221DEG 25KT 3881 9500
LEIGHTONLocal storm report, May 16, 8:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST 3 W BASEHOR 39.14N 94.99W
05/16/2015 E50 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
JWELSHSpecial weather statement, May 16, 8:25 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT SAT MAY 16 2015
KSZ104-105-MOZ028-029-037-170215-
CLAY MO-JACKSON MO-JOHNSON KS-PLATTE MO-WYANDOTTE KS-
825 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN NORTHEAST KANSAS...AND
SOUTHEASTERN PLATTE...NORTHERN JACKSON AND CLAY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 915 PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MISSION...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WESTWOOD...KANSAS CITY KANSAS...KANSAS CITY...PARKVILLE...NORTH
KANSAS CITY...WEATHERBY LAKE...RIVERSIDE...SUGAR CREEK...
INDEPENDENCE...GLADSTONE...CLAYCOMO...COURTNEY...LIBERTY...WESTWOOD
HILLS...KANSAS CITY DOWNTOWN...HOUSTON LAKE...NORTHMOOR...PLATTE
WOODS...AVONDALE AND LAKE WAUKOMIS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 13.
I-70 IN KANSAS BETWEEN MILE MARKERS 411 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 25.
I-35 IN KANSAS BETWEEN MILE MARKERS 221 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 13...38 TO 66...79 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 10.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3939 9456 3934 9427 3912 9421 3891 9475
3909 9485
TIME...MOT...LOC 0125Z 224DEG 30KT 3905 9465
LEIGHTONLocal storm report, May 16, 8:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLASH FLOOD N QUITMAN 40.37N 95.08W
05/16/2015 NODAWAY MO LAW ENFORCEMENT
WATER OVER HIGHWAY 113
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 44 min |
| May 16, 8:03 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 4 hr |
| May 16, 8:25 PM CDT | Special Weather Statement | EAX | Clay | 50 min |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| May 16, 9:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| May 16, 9:12 PM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 6 hr |
| May 16, 9:58 PM CDT | Special Weather Statement | EAX | Caldwell | 47 min |
| May 16, 9:59 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 6 hr |
| May 16, 10:55 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Jackson, Platte | 50 min |
| May 16, 11:05 PM CDT | River Flood Warning | EAX | Clay, Ray | 39 hr |
| May 16, 11:06 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Clinton, Jackson, Platte, Ray | 39 min |
| May 16, 11:22 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 16, 11:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 36 min |
| May 17, 12:01 AM CDT | Tornado Warning | EAX | Caldwell, Daviess | 29 min |
| May 17, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 42 min |
| May 17, 12:29 AM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Harrison, Mercer | 6 hr |
| May 17, 12:39 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Lafayette, Livingston and 1 more | 51 min |
| May 17, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 47 min |
| May 17, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 27 min |
| May 17, 1:07 AM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| May 17, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Grundy, Linn, Livingston, Saline and 1 more | 48 min |
| May 17, 1:23 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 52 min |
| May 17, 1:38 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 33 hr |
| May 17, 2:03 AM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| May 17, 2:22 AM CDT | River Flood Warning | EAX | Ray | 54 hr |
| May 17, 3:02 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Jackson, Platte | 3 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 68 hr |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Platte | 8 days |
| May 17, 3:35 AM CDT | River Flood Warning | EAX | Atchison, Holt | 43 hr |
| May 17, 3:59 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 3 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 53 hr |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| May 17, 4:11 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| May 17, 5:57 AM CDT | Areal Flood Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more | 24 hr |
| May 17, 7:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 65 hr |
| May 17, 9:01 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 66 hr |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| May 17, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| May 17, 11:05 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| May 17, 11:32 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.